Alert archive / Wisconsin / Special Weather Statements in 2024
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2024, 11:12 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2024, 11:12 PM CDT (04:12 UTC)
- Expired
- Jun 25, 2024, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.75 in
- Wind
- 40
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 185 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS83 KGRB 250412
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1112 PM CDT Mon Jun 24 2024
WIZ010-018-250500-
Oneida WI-Lincoln WI-
1112 PM CDT Mon Jun 24 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN AND WESTERN
ONEIDA COUNTIES THROUGH MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillips to 6 miles west of Ogema.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Tripoli and Willow Lake around 1135 PM CDT.
Willow Reservoir around 1145 PM CDT.
Other locations impacted by these storms include Mc Naughton,
Heafford Junction, Bradley, Lower Tomahawk River Natural Area,
Harshaw, Hazelhurst, Clifford, Tomahawk River Pines Natural Area,
Mccord, and Otter Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4582 9005 4585 8955 4531 8947 4536 9004
TIME...MOT...LOC 0412Z 270DEG 39KT 4572 9046 4546 9042
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 7:06 PM CDT, 4 hours 6 minutes earlier. Its key messages:
- A severe thunderstorm complex is expected to produce widespread damaging winds as it moves through the region in the late evening and overnight hours. Greatest impacts expected over central WI and the Fox Valley.
- Conditions hazardous to small craft are expected late tonight into Tuesday along Lake Michigan.
- Some rivers and streams will remain above bankfull into the middle of the week.
- Next period of significant rain expected Friday into Friday night.
Area forecast discussion, Jun 24, 7:06 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 706 PM CDT Mon Jun 24 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - A severe thunderstorm complex is expected to produce widespread damaging winds as it moves through the region in the late evening and overnight hours. Greatest impacts expected over central WI and the Fox Valley. - Conditions hazardous to small craft are expected late tonight into Tuesday along Lake Michigan. - Some rivers and streams will remain above bankfull into the middle of the week. - Next period of significant rain expected Friday into Friday night. && .DISCUSSION... Issued at 258 PM CDT Mon Jun 24 2024 Short Term...Tonight and Tuesday The main focus of the short term forecast will be the approaching severe weather for the overnight period tonight. A shortwave trough will trigger the development of a complex of thunderstorms over eastern Minnesota this evening, bringing it eastwards into and across Wisconsin overnight. Ahead of this system, strong low level flow will prime an axis instability from Minnesota through central WI. Any organized complex that forms will then ride along this axis of instability, crossing central to eastern Wisconsin sometime between 11 PM and 4 AM. General model consensus develops the upstream storms into a fast moving bowing thunderstorm complex, which would highlight damaging winds as the most impactful severe threat. A couple brief spin ups aren't out of the question, as the 0-3km shear values will be favorable on the northern end of the line, but in the context of widespread strong winds, impacts between the two will likely not be much different. Hail does not seem likely by the time storms arrive. Finally, although another half inch to an inch of rain is possible, the fast moving nature of the anticipated storms will limit any flooding concerns but may keep river levels elevated. Storms will push through the region by around daybreak, with quieter conditions expected to return by Tuesday morning. The passage of the storms is expected to push the frontal boundary southwards, keeping any redevelopment Tuesday afternoon south of our area and focused more towards Illinois. Long Term...Tuesday Night Through Monday Little impactful weather is expected through Thursday night, with high pressure dominating for much of the period. A frontal system is forecast to move through the region Friday and Friday night. This system should have have a nice surge of Gulf of Mexico moisture, as a 40-50 kt LLJ brings PWATs around 2 inches into the region. Locally heavy rainfall will be a concern, but a lack of significant instability should limit the severe weather threat. Another system may bring showers and storms to the region early in the next work week. Temperatures should average near to slightly below normal through the extended period. && .AVIATION...for 00Z TAF Issuance Issued at 706 PM CDT Mon Jun 24 2024 VFR conditions will continue early this evening, then attention turns to the complex of storms expected late this evening into early Tuesday. CAMs and WoFS still showing a few different scenarios this evening/tonight as continue to struggle with the 3 areas of convection currently to our west and when the "main show" will start somewhere closer to Minneapolis as the LLJ refocuses. Still thinking the complex will arrive towards midnight in central and north-central WI, then race east through northeast WI. Storms can produce damaging winds, especially in central WI and may produce some hail and torrential downpours. Will continue to monitor and will try to refine timing as a clearer picture becomes evident. But for now, continued to highlight a 2-hour window for the storms. Some LLWS will be possible, when surface winds drop below 15 kts, ahead of the complex of storms as a LLJ works into the area. Will need to monitor for a wake low behind the complex of storms, which could produce strong easterly winds. Some low clouds could linger through around 15z on Tuesday, longest over east-central WI. Otherwise, look for VFR conditions on Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 4 AM CDT Tuesday through Tuesday afternoon for WIZ022-040-050. && DISCUSSION.....Uhlmann/Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, Jun 24, 3:01 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 301 PM CDT Mon Jun 24 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 301 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A thunderstorm complex is expected to form over eastern Minnesota or northwest Wisconsin this evening and move southeast towards Lake Winnebago overnight. It could produce a path of widespread damaging winds, especially over central Wisconsin and the Fox Valley. Some rivers and streams will remain above bankfull from recent rains. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Some rivers and streams will remain above bankfull through midweek. Showers and embedded thunderstorms may bring locally heavy rainfall to the region Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late tonight. LMZ521-522-541>543-252015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 301 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Increasing south winds and building waves will create conditions hazardous to small craft late tonight. Thunderstorms with potentially very strong winds will impact the nearshore waters late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Conditions hazardous to small craft will continue into Tuesday. Thunderstorms may be possible Friday into Friday night. Uhlmann/Kieckbusch
In the hours before
Special weather statement, Jun 24, 10:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1053 PM CDT Mon Jun 24 2024
WIZ005-250500-
Vilas WI-
1053 PM CDT Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VILAS COUNTY
THROUGH MIDNIGHT CDT...
At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm near
Park Falls, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Lac Du Flambeau around 1120 PM CDT.
Other locations impacted by this storm include Trout Lake, Arbor
Vitae, Sayner, and Nixon Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4612 8949 4590 8950 4591 9004 4598 9004
4598 8993 4611 8993
TIME...MOT...LOC 0353Z 271DEG 30KT 4601 9035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Jun 24, 11:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1112 PM CDT Mon Jun 24 2024
WIZ010-018-250500-
Oneida WI-Lincoln WI-
1112 PM CDT Mon Jun 24 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN AND WESTERN
ONEIDA COUNTIES THROUGH MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillips to 6 miles west of Ogema.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Tripoli and Willow Lake around 1135 PM CDT.
Willow Reservoir around 1145 PM CDT.
Other locations impacted by these storms include Mc Naughton,
Heafford Junction, Bradley, Lower Tomahawk River Natural Area,
Harshaw, Hazelhurst, Clifford, Tomahawk River Pines Natural Area,
Mccord, and Otter Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4582 9005 4585 8955 4531 8947 4536 9004
TIME...MOT...LOC 0412Z 270DEG 39KT 4572 9046 4546 9042
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:53 PM CDT | Special Weather Statement | GRB | Vilas | 67 min |
| Jun 24, 11:32 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 43 min |
| Jun 24, 11:56 PM CDT | Special Weather Statement | GRB | Shawano | 34 min |
| Jun 25, 12:10 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano, Waupaca | 23 min |
| Jun 25, 12:14 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Oneida | 46 min |
| Jun 25, 12:36 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 39 min |
| Jun 25, 12:53 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 37 min |
| Jun 25, 1:03 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 42 min |
| Jun 25, 1:05 AM CDT | Special Marine Warning | GRB | 115 min | |
| Jun 25, 1:11 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 49 min |
| Jun 25, 1:12 AM CDT | Special Marine Warning | GRB | 93 min | |
| Jun 25, 1:17 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 58 min |
| Jun 25, 1:31 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 59 min |
| Jun 25, 2:00 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Menominee, Oconto, Shawano | 60 min |
| Jun 25, 2:28 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca, Wood | 47 min |
| Jun 25, 2:30 AM CDT | Tornado Warning | GRB | Menominee, Oconto, Shawano | 30 min |
| Jun 25, 2:37 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Outagamie, Shawano | 38 min |
| Jun 25, 2:42 AM CDT | Special Marine Warning | GRB | 63 min | |
| Jun 25, 2:44 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 25, 2:58 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie | 62 min |
| Jun 25, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 32 min |
| Jun 25, 3:04 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 56 min |
| Jun 25, 4:00 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 60 min |
| Jun 25, 5:04 AM CDT | Special Weather Statement | GRB | Manitowoc | 26 min |
| Jun 25, 5:44 PM CDT | River Flood Warning | GRB | Marathon | 22 days |
Nearby
Special Weather Statements in Wisconsin, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.